Alert archive / Iowa / Flash Flood Warnings in 2008
Flash Flood Warning 91, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Jun 11, 2008, 9:55 PM CDT for 4 counties in Iowa. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2008, 9:55 PM CDT (02:55 UTC)
- Expired
- Jun 12, 2008, 4:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Adair County, IA, Greene County, IA, Guthrie County, IA, Webster County, IA
The radar
The Des Moines radar (KDMX), 61 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 9:57 PM CDT | FLASH FLOOD | Fort Dodge, IA | STREET FLOODING IN FORT DODGE. WATER UP TO 6 INCHES DEEP STANDING ON LOW LYING PORTIONS OF HWY 7 NEAR FORT DODGE. |
| Jun 11, 10:27 PM CDT | HEAVY RAIN 1.7 | Gowrie, IA | |
| Jun 11, 10:39 PM CDT | FLASH FLOOD | 6 Nnw Panora, IA | WATER OVER 170TH STREET BETWEEN QUAIL AVE AND REDWOOD AVE. |
| Jun 11, 10:43 PM CDT | FLASH FLOOD | 3 S Jamaica, IA | WATER OVER 140TH STREET JUST EAST OF WOOD ROAD. |
| Jun 11, 11:00 PM CDT | FLASH FLOOD | 3 Sw Adair, IA | COUNTY ROAD G30 CLOSED DUE TO WATER OVER ROAD BETWEEN ADAIR AND ANITA. |
| Jun 12, 1:48 AM CDT | HEAVY RAIN 1.75 | Nw Gowrie, IA | |
| Jun 12, 3:34 AM CDT | FLOOD | Guthrie Center, IA | SOUTH RACCOON RIVER OUT OF ITS BANKS WITH FLOODING IN CITY. SANDBAGGING HAS STARTED NEAR WATER PLANT...CITY WELLS...POOLS...AND MUNICIPAL GAS FACILITIES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.9 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1641 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1105 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 232 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 1.9
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDMX 120256
FFWDMX
IAC001-073-077-187-120900-
/O.NEW.KDMX.FF.W.0091.080612T0255Z-080612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
955 PM CDT WED JUN 11 2008
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WEBSTER COUNTY IN CENTRAL IOWA...
THIS INCLUDES THE CITY OF FORT DODGE...
ADAIR COUNTY IN SOUTHWEST IOWA...
GREENE COUNTY IN WEST CENTRAL IOWA...
GUTHRIE COUNTY IN WEST CENTRAL IOWA...
* UNTIL 400 AM CDT THURSDAY
* AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A LINE OF THUNDERSTORMS STRETCHING FROM FORT
DODGE TO GUTHRIE CENTER...TO ANITA MOVING EAST THROUGH THE WARNED
AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DODGE
AIRPORT...VINCENT...OTHO...MOORLAND...DUNCOMBE...CLARE...BARNUM AND
BADGER...JEFFERSON...GUTHRIE CENTER...GREENFIELD.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 1200 AM CDT.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 9471 4161 9476 4185 9475 4185 9464
4221 9464 4221 9441 4265 9445 4265 9400
4248 9397 4247 9394 4222 9394 4221 9417
4186 9417 4186 9429 4117 9425 4116 9471
TIME...MOT...LOC 0255Z 180DEG 0KT 4238 9416
$$
ALBRECHT4 follow-up statements
000
WGUS73 KDMX 120355
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1050 PM CDT WED JUN 11 2008
IAC001-073-077-187-120900-
/O.CON.KDMX.FF.W.0091.000000T0000Z-080612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-WEBSTER IA-GREENE IA-GUTHRIE IA-
1050 PM CDT WED JUN 11 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
GUTHRIE...GREENE...WEBSTER AND ADAIR COUNTIES...
AT 1049 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE
WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
DODGE...GOWRIE...JEFFERSON...GUTHRIE CENTER AND GREENFIELD.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA...ESPECIALLY ACROSS ADAIR AND GUTHRIE COUNTIES.
IN GUTHRIE COUNTY AROUND 1045 PM...WATER WAS OVER THE ROAD AT 170TH
ST AND QUAIL AVENUE...WHICH IS ABOUT 7 MILES NORTHEAST OF GUTHRIE
CENTER. ALSO...3 MILES SOUTH OF JAMAICA...WATER WAS MOVING VERY
FAST OVER THE ROAD ON 140TH STREET EAST WOOD ROAD.
STREET FLOODING WAS REPORTED IN FORT DODGE WITH WATER UP TO 6 INCHES
DEEP OVER THE ROAD ON LOW-LYING PORTIONS OF HWY 7 NEAR FORT DODGE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 9471 4161 9476 4185 9475 4185 9464
4221 9464 4221 9441 4265 9445 4265 9400
4248 9397 4247 9394 4222 9394 4221 9417
4186 9417 4186 9429 4117 9425 4116 9471
TIME...MOT...LOC 0350Z 180DEG 0KT 4238 9416
$$
ALBRECHT000
WGUS73 KDMX 120536
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1235 AM CDT THU JUN 12 2008
IAC001-073-077-187-120900-
/O.CON.KDMX.FF.W.0091.000000T0000Z-080612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-WEBSTER IA-GREENE IA-GUTHRIE IA-
1235 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
GUTHRIE...GREENE...WEBSTER AND ADAIR COUNTIES...
AT 1232 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
DODGE...GOWRIE...JEFFERSON...GUTHRIE CENTER AND GREENFIELD.
WATER WAS REPORTED OVER THE ROAD AT 170TH ST AND QUAIL
AVENUE...WHICH IS ABOUT 7 MILES NORTHEAST OF GUTHRIE CENTER...AND 3
MILES SOUTH OF JAMAICA...WATER WAS MOVING VERY FAST OVER THE ROAD ON
140TH STREET EAST WOOD ROAD.
EARLIER IN WEBSTER COUNTY...STREET FLOODING WAS REPORTED IN FORT
DODGE AND WATER UP TO 6 INCHES DEEP OVER THE ROAD ON LOW-LYING
PORTIONS OF HWY 7 NEAR FORT DODGE.
ALTHOUGH THE HEAVY RAINFALL HAS ENDED OVER THE AREA...ADDITIONAL
LIGHT TO MODERATE RAIN WILL CONTINUE TO FALL WITH AROUND A HALF AN
INCH STILL POSSIBLE THROUGH 200 AM CDT ACROSS THE WARNED AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 9471 4161 9476 4185 9475 4185 9464
4221 9464 4221 9441 4265 9445 4265 9400
4248 9397 4247 9394 4222 9394 4221 9417
4186 9417 4186 9429 4117 9425 4116 9471
TIME...MOT...LOC 0535Z 180DEG 0KT 4238 9416
$$
ALBRECHT000
WGUS73 KDMX 120636
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
134 AM CDT THU JUN 12 2008
IAC001-073-077-187-120900-
/O.CON.KDMX.FF.W.0091.000000T0000Z-080612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-WEBSTER IA-GREENE IA-GUTHRIE IA-
134 AM CDT THU JUN 12 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 400 AM CDT FOR
GUTHRIE...GREENE...WEBSTER AND ADAIR COUNTIES...
AT 132 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE FLASH FLOODING OVER THE WARNED AREA.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT
DODGE...GOWRIE...JEFFERSON...GUTHRIE CENTER AND GREENFIELD.
ALTHOUGH THE HEAVY RAINFALL HAS ENDED...ADDITIONAL LIGHT TO MODERATE
RAINFALL WILL CONTINUE TO BRING AROUND A HALF INCH OF RAIN TO MUCH
OF THE WARNED AREA THROUGH 300 AM CDT.
ACROSS GUTHRIE COUNTY...WATER WAS REPORTED EARLIER OVER THE
ROAD AT 170TH ST AND QUAIL AVENUE...WHICH IS ABOUT 7 MILES NORTHEAST
OF GUTHRIE CENTER. ALSO 3 MILES SOUTH OF JAMAICA...WATER WAS
REPORTED EARLIER TO BE MOVING VERY FAST OVER THE ROAD ON 14OTH
STREET EAST WOOD ROAD.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 4158 9471 4161 9476 4185 9475 4185 9464
4221 9464 4221 9441 4265 9445 4265 9400
4248 9397 4247 9394 4222 9394 4221 9417
4186 9417 4186 9429 4117 9425 4116 9471
TIME...MOT...LOC 0634Z 180DEG 0KT 4238 9416
$$
ALBRECHT000
WGUS73 KDMX 120856
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
354 AM CDT THU JUN 12 2008
IAC001-073-077-187-120904-
/O.EXP.KDMX.FF.W.0091.000000T0000Z-080612T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAIR IA-WEBSTER IA-GREENE IA-GUTHRIE IA-
354 AM CDT THU JUN 12 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 400 AM CDT FOR GUTHRIE...
GREENE...WEBSTER AND ADAIR COUNTIES...
VERY HEAVY RAINFALL FELL ACROSS THE AREA. FLOODING CONTINUES ACROSS
PORTIONS OF THE COUNTIES. THOUGH THE FLASH FLOOD WARNINGS HAVE ENDED
ALONG WITH THE THREAT FOR ADDITIONAL HEAVY RAINFALL...AREAL FLOOD
WARNINGS WILL REMAIN IN EFFECT THROUGH THURSDAY MORNING.
LAT...LON 4158 9471 4161 9476 4185 9475 4185 9464
4221 9464 4221 9441 4265 9445 4265 9400
4248 9397 4247 9394 4222 9394 4221 9417
4186 9417 4186 9429 4117 9425 4116 9471
TIME...MOT...LOC 0854Z 180DEG 0KT 4238 9416
$$
DONAVONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 6:48 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Jun 11, 6:48 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 648 PM CDT WED JUN 11 2008 .DISCUSSION... LARGE MID-LEVEL CYCLONE SITS OVER NORTHERN ROCKIES WITH SHORTWAVE SWINGING AROUND ITS SOUTHERN PERIPHERY EVIDENT ON WV IMAGERY. SFC ANALYSIS SHOWS LOW PRESSURE NEARLY STATIONARY IN EASTERN SD WITH WARM/STATIONARY FRONT STRETCHED ACROSS SOUTHERN MN AND WI...AND COLD FRONT EXTENDING THROUGH EASTERN NE AND CENTRAL/WESTERN KS. DEEP SOUTHERLY FLOW IN THE WARM SECTOR HAS ALLOWED LOW-LEVEL MOISTURE TO POOL UP ACROSS OUR AREA...WITH DEWPOINTS NOW IN THE MID/UPPER 60S ACROSS THE SOUTHERN 2/3 OF THE STATE. SKIES HAVE LARGELY CLEARED OUT BEHIND EARLIER CONVECTIVE CLUSTER AND ARE NOW PARTLY CLOUDY OVER MUCH OF CENTRAL IOWA...ALLOWING TEMPERATURES TO RISE INTO THE LOWER 80S IN SOME LOCATIONS. WITH THE INCREASE IN LOW-LEVEL MOISTURE AND WARM AIR INSTABILITY IS INCREASING SIGNIFICANTLY. WIND SHEAR ALSO HIGH WITH SWERLY FLOW ALOFT AND AN 850 MB JET OVER WESTERN IA. AS THE MID-LEVEL SHORTWAVE REVOLVES AROUND THE SOUTHEASTERN PERIPHERY OF THE LOW THIS EVENING...IT WILL KICK THE SURFACE LOW NORTHEAST BRINGING THE COLD FRONT THROUGH CENTRAL IA OVERNIGHT. FIRST THREAT WILL BE ISOLATED CONVECTION IN THE WARM SECTOR WELL AHEAD OF THE FRONT THIS EVENING/EARLY TONIGHT...HOWEVER IT APPEARS THAT WARM AIR ABOVE THE SFC WILL PROVIDE SUFFICIENT CAP TO KEEP THIS IN CHECK. ANYTHING THAT DOES DEVELOP IN THIS TIMEFRAME WILL HAVE A GOOD CHANCE OF GOING SEVERE GIVEN THE ENVIRONMENT. STORMS ALONG AND JUST AHEAD OF THE COLD FRONT WILL ENTER OUR AREA BETWEEN 00Z AND 04Z...MOVING ACROSS THROUGH THE NIGHT. PRIMARY SEVERE THREAT WILL BE NWERN HALF OF CWA...WITH CONVECTION TRANSITIONING TO ELEVATED AND SEVERE THREAT DIMINISHING BUT STILL PRESENT AFTER ABOUT MIDNIGHT. QPF DIFFICULT TO PIN DOWN TONIGHT...BUT HEAVY RAIN WILL BE WIDESPREAD WITH THE HIGHEST AMOUNTS LIKELY EARLIER IN THE NIGHT ACROSS THE NORTHWEST. FRONT WILL MOVE SOUTHEAST ACROSS IA ON THU AND MAY SEE ADNL TSRA DURING THE AFTERNOON OVER THE SERN THIRD. THAT SHOULD MOVE SE OF THE CWA BY SNST AND EXPECT IA TO MISS MOST OF THE CWA. PTRN CHNG WILL GIVE IA A BREAK FRM THE ACTIVE WX FOR ABOUT A WEEK AS THE OVR ALL PTRN BASICALLY SHIFTS 180 DEGREES. SOME PCPN ON TAP FOR THE SUN INTO MON TIMEFRAME, BUT NOT AS WDSPRD OR HEAVY AS HAS BEEN THE CASE OF LATE. && .AVIATION...12/00Z SVR SQUALL LINE ENTERING WRN IA WILL BE THE MAIN WX FEAT WITH THIS SET. TIMED THE SYS ACRS THE CWA OVR NGT WITH IT REACHING KFOD BY AROUND 02Z AND KOTM ARND 08Z. MAIN AREA LKLY TO LAST ABOUT 2 HRS WITH SOME -TSRA AFT MAIN LINE. OUTSIDE OF TSRA, GENL VFR CONDS WILL HOLD THRU FCST PD. WILL BE A CHANCE OF REDEVELOPMENT OVR THE SERN TAFS BY THE MID DAY PERIOD ON THU...WITH ENTIRE AREA SHIFTING SWD BY END OF TAF PD. && .DMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ADAIR-ADAMS- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL-CASS- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MADISON-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-TAYLOR-UNION- WEBSTER-WINNEBAGO-WORTH-WRIGHT. && MS JUN 08
Hazardous weather outlook, Jun 11, 3:48 PM CDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 348 PM CDT WED JUN 11 2008 IAZ026>028-037>039-048>050-060>062-072>075-082>086-093>097-122100- FRANKLIN-BUTLER-BREMER-HARDIN-GRUNDY-BLACK HAWK-STORY-MARSHALL- TAMA-POLK-JASPER-POWESHIEK-MADISON-WARREN-MARION-MAHASKA-UNION- CLARKE-LUCAS-MONROE-WAPELLO-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP TO THE WEST AND MOVE INTO THE AREA THIS EVENING. THE STRONG STORMS WILL ADVANCE EAST TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT. ALL MODES OF SEVERE WEATHER AREA LIKELY THIS EVENING. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO THURSDAY EVENING. THERE WILL BE ANOTHER CHANCE FOR THUNDERSTORMS EARLY FRIDAY AND A BETTER CHANCE FOR STORMS ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY FOR A TWO TO THREE HOUR PERIOD FROM THE BEGINNING OF THE THUNDERSTORMS THIS EVENING...AND IS NOT EXPECTED THURSDAY. IAZ004>007-015>017-023>025-033>036-044>047-057>059-070-071-081- 092-122100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-SAC-CALHOUN-WEBSTER-HAMILTON-CRAWFORD- CARROLL-GREENE-BOONE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-ADAMS- TAYLOR- 348 PM CDT WED JUN 11 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TONIGHT STRONG THUNDERSTORMS WILL DEVELOP AND MOVE INTO WESTERN IOWA THIS EVENING. THE STORMS WILL ADVANCE TO THE INTERSTATE 35 CORRIDOR BY AROUND MIDNIGHT...AND ACROSS OUR AREA BETWEEN MIDNIGHT AND 5 AM. THE MAIN SEVERE WEATHER THIRD WILL BE FOR HAIL AND HIGH WINDS. WIDESPREAD HEAVY RAIN IS ALSO LIKELY WITH THESE STORMS. NUMEROUS AREAL AND RIVER FLOOD WARNINGS ARE IN EFFECT ACROSS CENTRAL IOWA. FOR ADDITIONAL INFORMATION PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS LINGERING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE SOUTHEAST OF A LAMONI TO TAMA LINE DURING THE AFTERNOON THURSDAY. A BETTER CHANCE FOR STORMS WILL ARRIVE ON SUNDAY INTO MONDAY. THE SEVERE WEATHER POTENTIAL AT THIS TIME LOOKS TO BE MINIMAL WHILE THE HEAVY RAIN POTENTIAL HAS YET TO BE DETERMINED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE FROM AROUND MIDNIGHT THROUGH THE PREDAWN HOURS...AND POSSIBLY THURSDAY AFTERNOON.
In the hours before
Local storm report, Jun 11, 9:02 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
902 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM TSTM WND DMG 4 ESE ARMSTRONG 43.38N 94.40W
06/11/2008 KOSSUTH IA TRAINED SPOTTER
1 1/2 FOOT DIAMTER ASH TREE DOWN.
&&
MRUSSELLLocal storm report, Jun 11, 9:03 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
903 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0903 PM HEAVY RAIN 4 E ARMSTRONG 43.39N 94.40W
06/11/2008 M1.46 INCH KOSSUTH IA TRAINED SPOTTER
&&
MRUSSELLLocal storm report, Jun 11, 9:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
922 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0743 PM TSTM WND DMG 1 SSW WALLINGFORD 43.30N 94.80W
06/11/2008 EMMET IA EMERGENCY MNGR
16 TO 18 INCH DIAMETER TREE DOWN.
&&
PODRAZIKLocal storm report, Jun 11, 9:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
932 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0852 PM TSTM WND DMG 5 NNE CARROLL 42.14N 94.82W
06/11/2008 CARROLL IA TRAINED SPOTTER
14 TO 16 INCH DIAMETER TREE DOWN.
&&
PODRAZIKLocal storm report, Jun 11, 9:37 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
937 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM FLASH FLOOD 1 S MALLARD 42.93N 94.68W
06/11/2008 PALO ALTO IA LAW ENFORCEMENT
WATER REPORTED TO BE OVER HIGHWAY 4 SOUTH OF MALLARD.
&&
KJLocal storm report, Jun 11, 9:47 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
947 PM CDT WED JUN 11 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 PM HAIL 1 SE FARNHAMVILLE 42.26N 94.40W
06/11/2008 M0.88 INCH WEBSTER IA TRAINED SPOTTER
&&
PODRAZIKThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 7:12 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 48 min |
| Jun 11, 7:29 PM CDT | Tornado Warning | DMX | Emmet, Palo Alto | 46 min |
| Jun 11, 7:39 PM CDT | Tornado Warning | DMX | Crawford | 18 min |
| Jun 11, 7:41 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 7:46 PM CDT | Severe Thunderstorm Warning | DMX | Crawford | 44 min |
| Jun 11, 7:53 PM CDT | Tornado Warning | DMX | Crawford | 52 min |
| Jun 11, 7:59 PM CDT | Flash Flood Warning | DMX | Crawford | 6 hr |
| Jun 11, 8:02 PM CDT | Tornado Warning | DMX | Sac | 28 min |
| Jun 11, 8:08 PM CDT | Flash Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 11, 8:12 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth | 48 min |
| Jun 11, 8:15 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 45 min |
| Jun 11, 8:17 PM CDT | Tornado Warning | DMX | Audubon, Carroll | 43 min |
| Jun 11, 8:26 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 34 min |
| Jun 11, 8:31 PM CDT | Tornado Warning | DMX | Carroll | 29 min |
| Jun 11, 8:33 PM CDT | Tornado Warning | DMX | Kossuth | 42 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Carroll, Greene | 27 min |
| Jun 11, 8:48 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Sac | 57 min |
| Jun 11, 8:52 PM CDT | Flash Flood Warning | DMX | Sac | 6 hr |
| Jun 11, 8:59 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Cass | 46 min |
| Jun 11, 8:59 PM CDT | Tornado Warning | DMX | Palo Alto, Pocahontas | 31 min |
| Jun 11, 9:06 PM CDT | Flash Flood Warning | DMX | Kossuth | 6 hr |
| Jun 11, 9:10 PM CDT | Severe Thunderstorm Warning | DMX | Webster | 50 min |
| Jun 11, 9:12 PM CDT | Tornado Warning | DMX | Kossuth | 33 min |
| Jun 11, 9:16 PM CDT | Flash Flood Warning | DMX | Audubon, Carroll, Cass | 6 hr |
| Jun 11, 9:18 PM CDT | Severe Thunderstorm Warning | DMX | Greene, Guthrie | 42 min |
| Jun 11, 9:33 PM CDT | Flash Flood Warning | DMX | Cerro Gordo, Worth | 6 hr |
| Jun 11, 9:35 PM CDT | Severe Thunderstorm Warning | DMX | Hancock, Winnebago | 40 min |
| Jun 11, 9:37 PM CDT | Severe Thunderstorm Warning | DMX | Kossuth, Winnebago | 38 min |
| Jun 11, 9:54 PM CDT | Severe Thunderstorm Warning | DMX | Boone | 36 min |
| Jun 11, 9:57 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Humboldt, Webster, Wright | 48 min |
| Jun 11, 10:01 PM CDT | Severe Thunderstorm Warning | DMX | Hamilton, Webster, Wright | 44 min |
| Jun 11, 10:02 PM CDT | River Flood Warning | DMX | Humboldt | 13 hr |
| Jun 11, 10:21 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Hancock | 39 min |
| Jun 11, 10:26 PM CDT | Flash Flood Warning | DMX | Boone, Dallas | 6 hr |
| Jun 11, 10:26 PM CDT | Severe Thunderstorm Warning | DMX | Story | 49 min |
| Jun 11, 10:32 PM CDT | Severe Thunderstorm Warning | DMX | Hardin | 43 min |
| Jun 11, 10:34 PM CDT | Flash Flood Warning | DMX | Franklin, Hamilton, Story, Wright | 6 hr |
| Jun 11, 10:38 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin | 52 min |
| Jun 11, 11:01 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Grundy | 44 min |
| Jun 11, 11:04 PM CDT | Severe Thunderstorm Warning | DMX | Grundy, Marshall, Tama | 56 min |
| Jun 11, 11:08 PM CDT | Flash Flood Warning | DMX | Hancock, Winnebago | 6 hr |
| Jun 11, 11:16 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo | 29 min |
| Jun 11, 11:20 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 55 min |
| Jun 11, 11:27 PM CDT | Flash Flood Warning | DMX | Adams | 6 hr |
| Jun 12, 12:08 AM CDT | River Flood Warning | DMX | Cass | 21 hr |
| Jun 12, 12:15 AM CDT | Flash Flood Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 6 hr |
| Jun 12, 12:23 AM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 12, 12:28 AM CDT | Flash Flood Warning | DMX | Madison | 6 hr |
| Jun 12, 1:28 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 6 hr |
| Jun 12, 2:26 AM CDT | Areal Flood Warning | DMX | Palo Alto, Pocahontas | 6 hr |
| Jun 12, 3:06 AM CDT | Areal Flood Warning | DMX | Kossuth | 6 hr |
| Jun 12, 3:22 AM CDT | Areal Flood Warning | DMX | Audubon, Carroll, Cass | 5 hr |
| Jun 12, 3:50 AM CDT | Areal Flood Warning | DMX | Adair, Guthrie | 6 hr |
| Jun 12, 4:05 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Wayne | 40 min |
| Jun 12, 4:23 AM CDT | Severe Thunderstorm Warning | DMX | Adair, Dallas, Guthrie | 23 min |
| Jun 12, 5:30 AM CDT | Areal Flood Warning | DMX | Adams | 3 hr |
| Jun 12, 6:26 AM CDT | Areal Flood Warning | DMX | Madison | 3 hr |
| Jun 12, 7:00 AM CDT | Areal Flood Warning | DMX | Adair, Adams, Audubon, Black Hawk, Boone, Bremer and 26 more | 12 hr |
| Jun 12, 9:39 AM CDT | River Flood Warning | DMX | Decatur | 34 hr |
| Jun 12, 12:21 PM CDT | River Flood Warning | DMX | Story | 15 hr |
| Jun 12, 1:13 PM CDT | River Flood Warning | DMX | Lucas | 38 hr |
| Jun 12, 1:27 PM CDT | River Flood Warning | DMX | Polk | 14 hr |
| Jun 12, 3:04 PM CDT | Areal Flood Warning | DMX | Marion | 12 hr |
| Jun 12, 3:09 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion | 29 min |
| Jun 12, 3:29 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 27 min |
| Jun 12, 3:47 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 28 min |
| Jun 12, 3:58 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Poweshiek | 27 min |
| Jun 12, 4:21 PM CDT | Tornado Warning | DMX | Appanoose, Davis | 39 min |
| Jun 12, 4:40 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 34 min |
| Jun 12, 4:47 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 32 min |
| Jun 12, 4:57 PM CDT | Tornado Warning | DMX | Davis | 48 min |
| Jun 12, 5:06 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska | 39 min |
| Jun 12, 5:19 PM CDT | Flash Flood Warning | DMX | Appanoose, Davis, Monroe, Wapello | 12 hr |
| Jun 12, 5:26 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Wayne | 14 min |
| Jun 12, 5:30 PM CDT | Severe Thunderstorm Warning | DMX | Mahaska, Poweshiek | 17 min |
| Jun 12, 5:36 PM CDT | Severe Thunderstorm Warning | DMX | Monroe | 24 min |
| Jun 12, 5:48 PM CDT | Tornado Warning | DMX | Davis | 30 min |
| Jun 12, 6:56 PM CDT | Areal Flood Warning | DMX | Adair, Adams, Black Hawk, Boone, Bremer, Butler and 17 more | 12 hr |
Nearby
Flash Flood Warnings in Iowa, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.